Alert archive / New Mexico / Red Flag Warnings in 2011

Red Flag Warning 47, NWS El Paso, TX

May 17, 20117 counties in New Mexico; El Paso County, Hudspeth County, Texas

NWS El Paso, TX issued this red flag warning at May 17, 2011, 12:45 PM MDT for 7 counties in New Mexico; El Paso County, Hudspeth County, Texas. It took effect at May 18, 2011, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 17, 2011, 12:45 PM MDT (18:45 UTC)
In effect from
May 18, 2011, 12:00 PM MDT
Expired
May 18, 2011, 8:00 PM MDT
In force
8 hr
Issued by
NWS El Paso, TX

Counties Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX

The radar

The El Paso radar (KEPZ), 64 km from the middle of the area, began a volume at 18:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 6.8 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2011-05-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2011-05-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3762 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

367 
WWUS84 KEPZ 171845
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1245 PM MDT TUE MAY 17 2011

...CRITICAL FIRE WEATHER CONDITIONS TODAY AND WEDNESDAY...

A STRONG UPPER LEVEL LOW MOVING SLOWLY ACROSS THE GREAT BASIN
INTO THE CENTRAL AND SOUTHERN ROCKIES...COMBINED WITH A SURFACE
TROUGH DEVELOPING OVER EASTERN NEW MEXICO...WILL BRING STRONG
WINDS THE NEXT FEW DAYS. 20 FT WINDS WILL INCREASE ACROSS THE
AREA TODAY AND CONTINUE INTO AT LEAST THURSDAY. THE STRONG WINDS
AND VERY DRY CONDITIONS ACROSS OUR AREA WILL CAUSE CRITICAL FIRE
WEATHER CONDITIONS THE REST OF THIS AFTERNOON AND EVENING...AND
OVER MUCH OF THE AREA AGAIN ON WEDNESDAY. HOWEVER...COLD AIR ALOFT
ASSOCIATED WITH THIS SYSTEM WILL BE SUFFICIENT TO PRODUCE ISOLATED
SHOWERS AND HIGHER HUMIDITY WEDNESDAY AFTERNOON IN THE GILA REGION
AND HIGHER HUMIDITY AT ELEVATIONS ABOVE 6000 FT IN THE SACRAMENTO
MOUNTAINS. COOLER TEMPERATURES AND SLIGHTLY HIGHER DEWPOINTS MAY
KEEP HUMIDITY ABOVE 15 PERCENT FOR THURSDAY AFTERNOON.

NMZ111>113-TXZ055-056-181400-
/O.UPG.KEPZ.FW.A.0042.110518T1800Z-110519T0200Z/
/O.NEW.KEPZ.FW.W.0047.110518T1800Z-110519T0200Z/
/O.CON.KEPZ.FW.W.0046.000000T0000Z-110518T0300Z/
SOUTHWEST DESERTS AND LOWLANDS-
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-
CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH-
1245 PM MDT TUE MAY 17 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 
055...056...111...112 AND 113... 
...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY FOR
STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES
055...056...111...112 AND 113...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM
MDT WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A
RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

* AFFECTED AREA...FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND
  LOWLANDS. FIRE WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND
  SOUTHERN RIO GRANDE VALLEY. FIRE WEATHER ZONE 113 CAPITAN AND
  SACRAMENTO MOUNTAINS BELOW 6000 FT ELEVATION. FIRE WEATHER ZONES
  55 AND 56...EL PASO AND HUDSPETH COUNTIES.

* WIND...SOUTHWEST WINDS INCREASING TO 25 TO 35 MPH WITH GUSTS 
  TO 45 MPH. 

* HUMIDITY...MINIMUM RELATIVE HUMIDITY RANGING FROM THE SINGLE 
  DIGITS IN THE LOWLANDS TO THE LOW TEENS IN THE MOUNTAINS. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. CHECK LOCAL LAND 
  MANAGEMENT AGENCIES FOR ANY FIRE RESTRICTIONS IN YOUR AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$

NMZ110-180300-
/O.CON.KEPZ.FW.W.0046.000000T0000Z-110518T0300Z/
SOUTHWEST MOUNTAINS-
1245 PM MDT TUE MAY 17 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 110...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING.

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
CONTINUED A FIRE WEATHER WATCH WHICH IS IN EFFECT FROM TUESDAY
AFTERNOON THROUGH TUESDAY EVENING.

* AFFECTED AREA...FIRE WEATHER ZONE 110 SOUTHWEST MOUNTAINS AND 
  GILA WILDERNESS AREA. 

* WIND...SOUTHWEST WINDS INCREASING TO 25 TO 35 MPH WITH GUSTS 
  TO 45 MPH. 

* HUMIDITY...MINIMUM RELATIVE HUMIDITY RANGING FROM THE SINGLE 
  DIGITS IN THE LOWLANDS TO THE LOW TEENS IN THE MOUNTAINS. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. CHECK LOCAL LAND 
  MANAGEMENT AGENCIES FOR ANY FIRE RESTRICTIONS IN YOUR AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$
3 follow-up statements
589 
WWUS84 KEPZ 180402
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1002 PM MDT TUE MAY 17 2011

...CRITICAL FIRE WEATHER CONDITIONS TO CONTINUE...

A STRONG UPPER LEVEL LOW WILL MOVE SLOWLY ACROSS THE GREAT BASIN
AND INTO THE CENTRAL ROCKIES OVER THE NEXT FEW DAYS. THIS SYSTEM
WILL SUPPORT THE DEVELOPMENT OF A DEEP SURFACE LOW IN THE LEE OF
THE ROCKIES. THE COMBINATION OF STRONG WINDS ALOFT ASSOCIATED WITH
THIS UPPER LOW AND A DEEPENING SURFACE PRESSURE GRADIENT ACROSS
THE DESERT SOUTHWEST...WILL LEAD TO STRONG WEST TO SOUTHWEST WINDS
ACROSS THE REGION OVER THE NEXT SEVERAL DAYS.

20-FOOT WINDS WILL EASILY EXCEED CRITICAL VALUES ACROSS THE
REGION WEDNESDAY AND THURSDAY AFTERNOONS. HOWEVER...AS A COOLER
AND SIGHTLY MOISTER AIRMASS BEGINS TO MOVE INTO THE AREA...
RELATIVE HUMIDITY VALUES WILL BEGIN TO CREEP UP. MINIMUM HUMIDITY
VALUES WILL LIKELY REMAIN ABOVE THE 15 PERCENT CRITERION ACROSS
THE GILA REGION...AND ACROSS ELEVATIONS ABOVE 6000 FEET IN THE
SACRAMENTO/CAPITAN MOUNTAINS ZONE BOTH WEDNESDAY AND THURSDAY.
ELSEWHERE...MINIMUM HUMIDITY VALUES WILL DROP TO AT LEAST 15
PERCENT.

NMZ111>113-TXZ055-056-181400-
/O.NEW.KEPZ.FW.A.0043.110519T1800Z-110520T0300Z/
/O.CON.KEPZ.FW.W.0047.110518T1800Z-110519T0200Z/
SOUTHWEST DESERTS AND LOWLANDS-
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-
CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH-
1002 PM MDT TUE MAY 17 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT
WEDNESDAY FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER
ZONES 055...056...111...112 AND 113...

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE
WEATHER ZONES 055...056...111...112 AND 113...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM THURSDAY
AFTERNOON THROUGH THURSDAY EVENING. 

* AFFECTED AREA...ALL AREAS BELOW 6000 FEET ELEVATION IN SOUTHWEST
  AND SOUTH CENTRAL NEW MEXICO AND FAR WEST TEXAS...EXCEPT IN THE
  GILA REGION.

* WIND...20-FOOT WINDS WEST-SOUTHWEST 25 TO 35 MPH WITH GUSTS TO
  45 MPH BOTH WEDNESDAY AND THURSDAY.

* HUMIDITY...MINIMUM RELATIVE HUMIDITY WILL RANGE FROM NEAR 10
  PERCENT ACROSS WEST TEXAS TO NEAR 15 PERCENT IN SOUTHWEST NEW
  MEXICO BOTH WEDNESDAY AND THURSDAY.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. CHECK LOCAL LAND 
  MANAGEMENT AGENCIES FOR ANY FIRE RESTRICTIONS IN YOUR AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
635 
WWUS84 KEPZ 181235
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
635 AM MDT WED MAY 18 2011

...CRITICAL FIRE WEATHER CONDITIONS TODAY AND THURSDAY...

A STRONG UPPER LEVEL LOW WILL MOVE SLOWLY ACROSS THE GREAT BASIN
AND INTO THE CENTRAL ROCKIES TODAY INTO FRIDAY. THIS SYSTEM WILL
SUPPORT THE DEVELOPMENT OF A DEEP SURFACE LOW IN THE LEE OF THE
ROCKIES. THE COMBINATION OF STRONG WINDS ALOFT ASSOCIATED WITH
THIS UPPER LOW AND A TIGHT SURFACE PRESSURE GRADIENT ACROSS THE
DESERT SOUTHWEST...WILL LEAD TO STRONG WEST TO SOUTHWEST WINDS
ACROSS THE REGION TODAY AND AGAIN THURSDAY.

20-FOOT WINDS WILL EASILY EXCEED CRITICAL VALUES ACROSS THE
REGION WEDNESDAY AND THURSDAY AFTERNOONS. HOWEVER...AS A COOLER
AND SIGHTLY MOISTER AIRMASS BEGINS TO MOVE INTO THE AREA...
RELATIVE HUMIDITY VALUES WILL BEGIN TO CREEP UP. MINIMUM HUMIDITY
VALUES WILL LIKELY REMAIN ABOVE THE 15 PERCENT CRITERION ACROSS
THE GILA REGION...AND ACROSS ELEVATIONS ABOVE 6000 FEET IN THE
SACRAMENTO/CAPITAN MOUNTAINS ZONE BOTH WEDNESDAY AND THURSDAY.
ELSEWHERE...MINIMUM HUMIDITY VALUES WILL DROP BELOW 15 PERCENT.

NMZ111>113-TXZ055-056-182045-
/O.CON.KEPZ.FW.W.0047.110518T1800Z-110519T0200Z/
/O.CON.KEPZ.FW.A.0043.110519T1800Z-110520T0300Z/
SOUTHWEST DESERTS AND LOWLANDS-
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-
CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH-
635 AM MDT WED MAY 18 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER 
ZONES 055...056...111...112 AND 113... 
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR
FIRE WEATHER ZONES 055...056...111...112 AND 113...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 
8 PM MDT TODAYDAY...AND A FIRE WEATHER WATCH...WHICH IS IN 
EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING.

* AFFECTED AREA...ALL AREAS BELOW 6000 FEET ELEVATION IN 
  SOUTHWEST AND SOUTH CENTRAL NEW MEXICO AND FAR WEST TEXAS... 
  EXCEPT IN THE GILA REGION. 

* WIND...20-FOOT WINDS WEST-SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 
  45 MPH BOTH WEDNESDAY AND THURSDAY. 

* HUMIDITY...MINIMUM RELATIVE HUMIDITY WILL RANGE FROM NEAR 10 
  PERCENT ACROSS WEST TEXAS TO NEAR 15 PERCENT IN SOUTHWEST NEW 
  MEXICO BOTH WEDNESDAY AND THURSDAY. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. CHECK LOCAL LAND 
  MANAGEMENT AGENCIES FOR ANY FIRE RESTRICTIONS IN YOUR AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

PARK
213 
WWUS84 KEPZ 181844
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1244 PM MDT WED MAY 18 2011

...CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EVENING...

A STRONG UPPER LEVEL LOW WILL MOVE SLOWLY ACROSS THE GREAT BASIN
AND INTO THE CENTRAL ROCKIES TODAY INTO FRIDAY. THIS SYSTEM WILL
SUPPORT THE DEVELOPMENT OF A DEEP SURFACE LOW IN THE LEE OF THE
ROCKIES. THE COMBINATION OF STRONG WINDS ALOFT ASSOCIATED WITH
THIS UPPER LOW AND A TIGHT SURFACE PRESSURE GRADIENT ACROSS THE
DESERT SOUTHWEST...WILL LEAD TO STRONG WEST TO SOUTHWEST WINDS
ACROSS THE REGION THIS AFTERNOON AND EVENING.

20-FOOT WINDS WILL EXCEED CRITICAL VALUES ACROSS THE REGION
THIS AFTERNOON AND AGAIN THURSDAY AFTERNOON. HOWEVER...COOLER
AND SLIGHTLY MORE HUMID AIR WILL MOVE INTO THE AREA TONIGHT AND
THURSDAY WITH HUMIDITY INCREASING TO ABOVE THE 15 PERCENT
THRESHOLD OVER MOST OF THE AREA. A FEW SPOTS ACROSS EL PASO
AND HUDSPETH COUNTIES MAY HAVE MINIMUM HUMIDITY AT OR BELOW
15 PERCENT FOR A SHORT TIME...BUT THIS WILL NOT COVER A LARGE
ENOUGH AREA TO MERIT A RED FLAG WARNING.

NMZ111>113-TXZ055-056-190200-
/O.CAN.KEPZ.FW.A.0043.110519T1800Z-110520T0300Z/
/O.CON.KEPZ.FW.W.0047.000000T0000Z-110519T0200Z/
SOUTHWEST DESERTS AND LOWLANDS-
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-
CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH-
1244 PM MDT WED MAY 18 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 
055...056...111...112 AND 113... 
...FIRE WEATHER WATCH FOR THURSDAY AFTERNOON IS CANCELLED FOR
FIRE WEATHER ZONES 055...056...111...112 AND 113...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
CANCELLED THE FIRE WEATHER WATCH. A RED FLAG WARNING REMAINS IN
EFFECT UNTIL 8 PM MDT THIS EVENING. 

* AFFECTED AREA...ALL AREAS BELOW 6000 FEET ELEVATION IN 
  SOUTHWEST AND SOUTH CENTRAL NEW MEXICO AND FAR WEST TEXAS... 
  EXCEPT IN THE GILA REGION. 

* WIND...20-FOOT WINDS WEST-SOUTHWEST 25 TO 35 MPH WITH GUSTS TO
  45 MPH THIS AFTERNOON AND EVENING.

* HUMIDITY...MINIMUM RELATIVE HUMIDITY WILL RANGE FROM NEAR 10
  PERCENT ACROSS WEST TEXAS TO NEAR 15 PERCENT IN SOUTHWEST NEW
  MEXICO THIS AFTERNOON AND EVENING.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. CHECK LOCAL LAND 
  MANAGEMENT AGENCIES FOR ANY FIRE RESTRICTIONS IN YOUR AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$

PARK

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at May 17, 4:03 AM MDT, 8 hours 42 minutes earlier.

Area forecast discussion, May 17, 4:03 AM MDT, 8 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
403 AM MDT TUE MAY 17 2011

.SYNOPSIS...
A COMPLEX LOW PRESSURE SYSTEM WITH A COLD FRONT WILL MOVE SLOWLY
ACROSS THE ROCKY MOUNTAINS THE NEXT SEVERAL DAYS. THIS STORM WILL
BRING WINDY CONDITIONS AND BLOWING DUST TO SOUTHERN NEW MEXICO
THIS AFTERNOON THROUGH THURSDAY. HIGH PRESSURE ALOFT WILL RESULT
IN WARM DRY BREEZY WEATHER FRIDAY AND SATURDAY BUT ANOTHER LOW
PRESSURE SYSTEM WILL CAUSE WINDS TO INCREASE AGAIN SUNDAY AND
MONDAY.

&&

.DISCUSSION...
NO SIGNIFICANT CHANGES REQUIRED TO EARLIER FORECAST AS LATEST
DATA AND MODEL SOLUTIONS INDICATE A PROLONGED WINDY PERIOD FOR
SOUTHERN NEW MEXICO AND WESTERN TEXAS BEGINNING THIS AFTERNOON.
UNSEASONABLY DEEP UPPER LOW WILL BECOME ORGANIZED ALONG WEST COAST
TODAY BUT WITH A SERIES OF SHORT WAVES EJECTING ACROSS THE GREAT
BASIN AND SOUTHERN ROCKIES TODAY/TONIGHT. UPPER DYNAMICS AND
DOWN SLOPE FLOW WILL GENERATE LEE CYCLONE OVER EASTERN NEW MEXICO
TODAY WHICH WILL MOVE VERY SLOWLY INTO THE TEXAS PANHANDLE THROUGH
WEDNESDAY AFTERNOON. STRENGTHENING GRADIENTS BOTH AT THE SURFACE
AND ALOFT WILL THUS INDUCE WINDY CONDITIONS THIS AFTERNOON BUT
WITH WINDS EXPECTED TO REMAIN MOSTLY BELOW ADVISORY CRITERIA.

TONIGHT AND WEDNESDAY UPPER LOW WILL MOVE ACROSS NEVADA INTO
NORTHERN ARIZONA WITH STRONG DPVA/UPWARD FORCING SPREADING ACROSS
THE CWA AS 100 KT JET AXIS EXTENDS INTO NEW MEXICO. APPROACH OF
SYSTEM WILL CAUSE GRADIENTS AND WINDS TO FURTHER INCREASE TOMORROW
WITH SPEEDS AT LEAST AT ADVISORY LEVELS. LITTLE MOISTURE INFLOW
WILL OCCUR DUE TO CONTINENTAL TRAJECTORIES BUT DEEP LIFT MAY
PRODUCE ISOLATED RAINS/HIGH MOUNTAINS SNOWS OVER NORTHWEST ZONES.

WEDNESDAY NIGHT/THURSDAY THE UPPER LOW WILL LIFT TO THE NORTHEAST
WITH AN ASSOCIATED COLD FRONT MOVING ACROSS NEW MEXICO AND WESTERN
TEXAS. TEMPERATURES SHOULD THUS COOL TO AROUND 10 DEGREES BELOW
NORMAL THURSDAY. SECONDARY VORT MAX ALOFT COMBINED WITH LEE
TROUGHING TO THE EAST SHOULD SUPPORT WINDY CONDITIONS AGAIN
THURSDAY WITH SPEEDS NEAR ADVISORY CRITERIA. UPPER RIDGE WILL
SUBSEQUENTLY CAUSE WARMING TEMPERATURES WITH SOMEWHAT LIGHTER
WINDS FRIDAY AND SATURDAY BUT BOTH GFS AND ECMWF FORECAST YET
ANOTHER DEEP TROUGH MOVING INTO THE SOUTHWEST WHICH WILL GENERATE
STRONG WINDS SUNDAY AND MONDAY.

&&

.AVIATION...VALID 17/12Z-18/12Z
AN APPROACHING DEEP UPPER TROUGH WILL COMBINE WITH A SURFACE LOW
TO THE NORTHEAST TO BRING WINDY CONDITIONS THIS AFTERNOON AND
ESPECIALLY WEDNESDAY AFTERNOON. SURFACE WINDS WILL GUST AROUND 40
MPH TODAY AND 50 MPH ON WEDNESDAY AFTERNOON WITH A FEW AREAS OF
IFR VISIBILITIES FROM BLOWING DUST. OTHERWISE VFR CONDITIONS
EXPECTED WITH AREAS OF CEILINGS ABOVE 12,000 FEET AGL. AREAS OF
SEVERE TURBULENCE BELOW 10,000 FEET AGL...ESPECIALLY ALONG THE
EASTERN SLOPES.

&&

.FIRE WEATHER...
AN UNSEASONABLY STRONG UPPER TROUGH WITH A COLD FRONT WILL MOVE
SLOWLY ACROSS THE ROCKY MOUNTAINS TODAY THROUGH THURSDAY WHILE A
DEEP SURFACE LOW DEVELOPS TO THE NORTHEAST. THUS WINDY CONDITIONS
WILL OCCUR TODAY THROUGH THURSDAY. WEST TO SOUTHWEST WINDS WILL
GUST AROUND 40 MPH TODAY AND THURSDAY WITH GUSTS AROUND 50 MPH
WEDNESDAY RESULTING IN AREAS OF BLOWING DUST. THERE WILL BE VERY
ISOLATED RAIN AND HIGH MOUNTAIN SNOW SHOWERS OVER SOUTHWEST NEW
MEXICO WEDNESDAY AND WEDNESDAY NIGHT...OTHERWISE THE FORECAST AREA
WILL REMAIN DRY WITH SEVERE DROUGHT AND EXTREME FIRE DANGER
CONDITIONS PERSISTING. MINIMUM HUMIDITIES THIS AFTERNOON WILL BE
AROUND 10 TO 15 PERCENT WITH RED FLAG CONDITIONS OCCURRING.
CONDITIONS NEAR RED FLAG WEDNESDAY AND THURSDAY WITH MINIMUM
HUMIDITIES 10 TO 20 PERCENT.

TEMPERATURES COOLING AROUND 10 DEGREES BY THURSDAY BEFORE WARMING
TO NEAR NORMAL BY SATURDAY. WINDS DECREASING TO BREEZY FRIDAY AND
SATURDAY BEFORE ANOTHER APPROACHING STORM PRODUCES HIGHER WINDS ON
SUNDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 87  65  84  63  78 /   0   0   0   0   0
SIERRA BLANCA TX        86  61  86  59  79 /   0   0   0   0   0
LAS CRUCES              85  58  82  59  77 /   0   0   0   0   0
ALAMOGORDO              83  57  80  54  76 /   0   0   0   0  10
CLOUDCROFT              63  44  59  39  52 /   0   0   0   0  10
TRUTH OR CONSEQUENCES   81  53  77  53  74 /   0   0   0  10  10
SILVER CITY             73  48  68  44  63 /   0   0  10  20  10
DEMING                  83  54  79  54  75 /   0   0   0   0   0
LORDSBURG               82  54  79  53  76 /   0   0  10  10  10

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR
     NMZ110>113.

     FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
     EVENING FOR NMZ111>113.

TX...RED FLAG WARNING FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR
     TXZ055-056.

     FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
     EVENING FOR TXZ055-056.

&&

05 ROGASH
Hazardous weather outlook, May 17, 5:30 AM MDT, 7 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
530 AM MDT TUE MAY 17 2011

NMZ022>025-030>032-TXZ055-056-181200-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
530 AM MDT TUE MAY 17 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...TODAY AND TONIGHT.

WINDY TODAY WITH WEST TO SOUTHWEST WINDS GUSTING TO AROUND 40
MPH. BLOWING DUST WILL OCCUR ISOLATED LOCATIONS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AN APPROACHING UPPER LEVEL TROUGH WILL COMBINE WITH A SURFACE LOW
PRESSURE SYSTEM TO THE NORTHEAST TO BRING WINDY CONDITIONS
WEDNESDAY AND THURSDAY. STRONGEST WINDS WILL OCCUR WEDNESDAY
AFTERNOON WHEN WEST TO SOUTHWEST WINDS WILL GUST FROM 50 TO 60 MPH
WITH STRONGEST WINDS ALONG THE EASTERN SLOPES. WIND GUSTS AROUND 40
MPH ARE EXPECTED ON THURSDAY. BLOWING DUST WILL REDUCE VISIBILITIES
TO UNDER A MILE OVER ISOLATED LOCATIONS.

ALSO WINDY ON SUNDAY AND MONDAY WITH GUSTS FROM 40 TO 50 MPH EACH
DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED WEDNESDAY AFTERNOON TO REPORT
PROPERTY DAMAGE AND AREAS OF VERY LOW VISIBILITIES.

ROGASH

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 17, 4:46 AM MDTWind AdvisoryEPZ40 hr
May 17, 10:25 AM MDTWind AdvisoryEPZ11 hr

Nearby

Red Flag Warnings in New Mexico, 2011Red Flag Warnings in Texas, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.